Alert archive / Pennsylvania / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

August 1, 2012Philadelphia County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 1, 2012, 4:53 PM EDT for Philadelphia County, Pennsylvania. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2012, 4:53 PM EDT (20:53 UTC)
Expired
Aug 1, 2012, 6:00 PM EDT
In force
67 min
Issued by
NWS Philadelphia/Mount Holly

County Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 54 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 897 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
897 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

443 
WWUS81 KPHI 012053
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
453 PM EDT WED AUG 1 2012

NJZ018-PAZ068-071-012200-
CAMDEN NJ-MONTGOMERY PA-PHILADELPHIA PA-
453 PM EDT WED AUG 1 2012

...A STRONG THUNDERSTORM WILL AFFECT CAMDEN...MONTGOMERY AND
PHILADELPHIA COUNTIES...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM 6 MILES NORTHEAST OF PHILADELPHIA...MOVING NORTH 
AT 10 MPH. THE THUNDERSTORM WILL BE NEAR ROCKLEDGE...JENKINTOWN 
AROUND 500 PM...ORELAND AROUND 515 PM...NORTHEAST PHILADELPHIA 
AROUND 545 PM AND ABINGTON AROUND 600 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4006 7498 4005 7497 4000 7506 3998 7501
      3997 7502 3995 7502 3993 7499 3996 7524
      4012 7519 4014 7502 4012 7496 4009 7495

$$

HAYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:34 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 1, 3:34 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 PM EDT WED AUG 1 2012

.SYNOPSIS...
A WEAKENING FRONTAL BOUNDARY FROM THE NORTHWEST SHOULD DROP INTO
OUR REGION THIS EVENING BEFORE DISSIPATING. WEAK HIGH PRESSURE IS
FORECAST TO INFLUENCE OUR REGION FROM THURSDAY INTO FRIDAY.
ANOTHER FRONTAL BOUNDARY APPROACHING FROM THE NORTHWEST IS
EXPECTED TO STALL TO OUR NORTH ON FRIDAY NIGHT BEFORE LIFTING BACK
TO THE NORTH AND NORTHEAST OVER THE WEEKEND. THE NEXT IN THE
SERIES OF BOUNDARIES FROM THE NORTHWEST IS FORECAST TO PASS
THROUGH OUR REGION FROM SUNDAY NIGHT INTO MONDAY. THE FRONT IS
EXPECTED TO STALL TO OUR SOUTH ON TUESDAY AND WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SO FAR TODAY THE KINEMATICS HAS WORKED BETTER THAN THE
THERMODYNAMICS AS MOST OF THE HEAVIEST RAIN HAS BEEN EAST OF THE
I95 CORRIDOR. THE TROFFING ALOFT COUPLED WITH A WEAK SURFACE
CONVERGENCE ZONE AND PRESENCE OF THE JET ALOFT AND MID LEVEL QVEC
CONVERGENCE HAVE TRUMPED THE WEAKENING FRONT TO THE WEST WITH MORE
AMPLE SUNSHINE AND SOME STRONGER THERMODYNAMIC FIELDS. THE
MESOSCALE MODELS AXIS OF HEAVIEST CONVECTION IS TOO FAR WEST. WE
WILL CONTINUE TO PLAY THE HOT HAND AND KEEP THE HIGHEST POPS EAST
THROUGH THE REST OF TODAY. THERE IS NO CIN AND AMPLE CAPE IN THE
WESTERN PART OF OUR CWA TO BE WORTHY OF A CHANCE. WE SUPPOSE THERE
IS ALSO A LOW CHANCE THAT THE CONVECTION FARTHER THE WEST MIGHT
MAKE IT BEFORE DISSIPATING.

THE WRF-NMMB INITIALIZATION LOOKED BETTER THAN THE GFS AT 500MB
AND WE ARE GOING TO GO WITH A FASTER END OF POPS IN THE OVERNIGHT.
WE HAVE ADDED PATCHY FOG WHERE HEAVY RAIN HAS FALLEN SO FAR.
BECAUSE TEMPERATURES HAVE A LOW STARTING POINT, STAT GUIDANCE HAS
LOWERED MINS. THIS APPEARS LOGICAL AND WE WILL FOLLOW.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
AT ONE TIME FRIDAY LOOKED LIKE THE "DRY" POPLESS DAY IN THIS
PATTERN. IT NOW APPEARS TOMORROW MAY HAVE THE BETTER CHANCE. THE
MODELS ARE MORE AGGRESSIVE AT NEARLY CAPPING THE FORECAST
SOUNDINGS. IN ADDITION, THE FORECAST THERMODYNAMIC FIELDS ARE VERY
WEAK FOR EARLY AUGUST. THE FORECAST K INDEX IS ONLY IN THE TEENS,
THE SHOWALTERS ARE POSITIVE AND TOTAL TOTALS ARE IN THE LOWER 40S.
IN THAT ENVIRONMENT WE SHOULD BE HARD PRESSED TO HAVE ANY TSTMS OR
EVEN JUSTIFY ISOLATED POPS. WE WILL HAVE A RELATIVELY LOWER START
AND NOW THAT THE GFS HAS JETTISONED THE PERFECTLY SPHERICAL LOW
PRESSURE SYSTEM SOLUTION PASSING EAST OF OUR AREA, ITS MOS LOOKS
PRETTY GOOD BASED ON FCST 925MB TEMPS AND 1000-850 THICKNESSES.
WHILE THERE WILL BE AN INITIAL WESTERLY TO NORTHWESTERLY FLOW, IT
WILL WEAKEN AND A SEA BREEZE MAY FORM DURING THE AFTERNOON FOR
COASTAL AREAS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
ON THURSDAY NIGHT, THE MID LEVEL PATTERN IS EXPECTED TO FEATURE A
SOMEWHAT ZONAL FLOW ACROSS THE NORTHERN STATES WITH A TROUGH
BEGINNING TO DROP OVER THE NORTHERN GREAT PLAINS. ON FRIDAY AND
OVER THE WEEKEND, THE WESTERN NORTH ATLANTIC RIDGE SHOULD BEGIN TO
ASSERT ITS INFLUENCE OVER OUR REGION AS THE TROUGH WORKS IT WAY TO
THE GREAT LAKES. THE TROUGH IS EXPECTED TO ESTABLISH ITSELF OVER
EASTERN CANADA, THE GREAT LAKES AND THE NORTHEASTERN STATES DURING
THE EARLY PART OF THE NEW WEEK.

THE WESTERN NORTH ATLANTIC RIDGE SHOULD BRING THE RETURN OF HOT
HUMID CONDITIONS TO OUR REGION WITH THE RESULTING SOUTH TO
SOUTHWEST FLOW. TEMPERATURES AT 850 HPA ARE FORECAST TO RISE INTO
THE +18C TO +20C RANGE. AS A RESULT, MUCH OF SOUTHEASTERN
PENNSYLVANIA, CENTRAL AND SOUTHERN NEW JERSEY, DELAWARE AND
NORTHEASTERN MARYLAND SHOULD RISE INTO THE 90S ON FRIDAY AND OVER
THE WEEKEND WITH THE ONLY LIMITING FACTOR BEING CLOUD COVER FROM
ANY CONVECTION OR CONVECTIVE DEBRIS. THE URBAN AREAS IN AND AROUND
PHILADELPHIA MAY APPROACH THEIR EXCESSIVE HEAT CRITERIA.

THERE WILL LIKELY BE A FAIR AMOUNT OF AFTERNOON AND EVENING
INSTABILITY ON FRIDAY, SATURDAY AND SUNDAY WITH SURFACE BASED CAPE
VALUES EXPECTED TO EXCEED 2000 TO 2500 J/KG IN MUCH OF OUR REGION.
ALSO, WEAK IMPULSES IN THE MID LEVEL FLOW ARE ANTICIPATED.
HOWEVER, THE TIMING OF ANY IMPULSE REMAINS A LOW CONFIDENCE
FORECAST AT THIS POINT. AS A RESULT, WE WILL SIMPLY CARRY A CHANCE
OR A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS FOR FRIDAY AND SATURDAY. WE WILL CARRY THE CHANCE OR
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE DAY ON
SUNDAY WITH THE APPROACHING MID LEVEL TROUGH AS WELL AS A SURFACE
FRONT.

THE MID LEVEL TROUGH IS FORECAST TO NUDGE THE SURFACE FRONT
THROUGH OUR REGION FROM SUNDAY NIGHT INTO MONDAY. WE WILL CARRY A
CHANCE OF SHOWERS AND THUNDERSTORMS AT THAT TIME. AS THE FRONT
MOVES TO OUR SOUTH AND STALLS, SOME DRY AIR MAY BUILD INTO OUR
REGION FROM THE NORTHWEST AND NORTH FOR TUESDAY AND WEDNESDAY.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THE 18Z TAFS HAVE DIFFERENT ISSUES FOR OUR THREE TERMINAL STRIPS
FOR THIS AFTERNOON AND EARLY EVENING. KABE AND KRDG AND NORTHWEST
AIRPORTS SHOULD BE VFR AND ARE NOT EXPECTED TO BE IMPACTED BY
THUNDERSTORMS AS COVERAGE IS TOO LOW TO CONFIDENTLY INCLUDE THE
MENTION.

THE KPHL TERMINAL I95 CORRIDOR AIRPORTS MIGHT BE THE LUCKY
AIRPORTS AS THE BULK OF THE AFTERNOON TSTMS ARE EAST AND LOWER
CIGS REMAIN BLOCKED TO THE WEST. THERE IS ONE LAST BAND NEAR THE
FALL LINE THAT WILL BE WATCHED. KTTN LOOKS THE MOST VULNERABLE.

FOR KMIV AND KACY AND ALL EASTERN AIRPORTS, EXPECT IMPACTS FROM
TSTMS TO CONTINUE THIS AFTERNOON. WE CARRIED IFR CONDITIONS IN
TSRAS MAINLY FROM VSBY RESTRICTIONS DUE TO THE HEAVY RAIN.

WINDS OVERALL SHOULD BE LIGHT, SOUTH AT INLAND AIRPORTS AND
SOUTHEAST CLOSER TO THE COAST. WE ARE NOT FINDING A TRUE SEA
BREEZE FRONT IN NJ AND DE, ALTHOUGH THE SLIGHTLY CONVERGENT
DIRECTIONS ARE HELPING TO TRIGGER THE TSTMS.

ALL TERMINALS AND AIRPORTS LATER THIS EVENING ARE EXPECTED TO
JUST HAVE DEBRIS CLOUDINESS AROUND AT VFR LEVELS AND VERY LIGHT
WINDS. SOME FOG MAY START FORMING AT KMIV.

THE FORECAST SOUNDINGS ARE SUGGESTING DRYING OVERNIGHT. IFR
CONDITIONS WERE FORECAST AT KMIV BASED ON THEIR HEAVY RAIN.
ELSEWHERE LEANING TOWARD MVFR RESTRICTIONS DUE TO FOG AT THE MORE
RURAL AIRPORTS.

VFR CONDITIONS ARE EXPECTED DURING THE DAY ON THURSDAY. THE TSTMS
IF ANY ARE EXPECTED TO BE EXTREMELY ISOLATED, TOO ISOLATED TO
MENTION IN THE TAFS.

OUTLOOK...
THURSDAY NIGHT THROUGH SATURDAY NIGHT...MAINLY VFR CONDITIONS.
SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE,
MAINLY DURING THE AFTERNOON AND EVENING HOURS. THERE IS THE
POSSIBILITY OF SCATTERED MVFR OR IFR CONDITIONS IN LATE NIGHT AND
EARLY MORNING FOG, HAZE AND LOW CLOUDS.

SUNDAY THROUGH MONDAY...MAINLY VFR EXCEPT IN AND AROUND SCATTERED
SHOWERS AND THUNDERSTORMS. THERE IS THE POSSIBILITY OF SCATTERED
MVFR OR IFR CONDITIONS IN NIGHTTIME AND MORNING FOG, HAZE AND LOW
CLOUDS.

&&

.MARINE...
SUB SCA CONDITIONS WILL CONTINUE THROUGH THURSDAY. THE MORE
AGGRESSIVE MODEL SOLUTIONS WITH THE LAST LOW ASSOCIATED WITH THE
TROF HAVE BEEN ABANDONED, EVEN BY THE CAN GGEM. THE SOUTH TO
SOUTHEAST WINDS OF TODAY MAY BRIEFLY BECOME WEST LATER TONIGHT
EARLY ON THURSDAY BEFORE BECOMING SOUTH AGAIN. SEAS ARE NOT
EXPECTED TO EXCEED THREE FEET AND THE PERIOD IS ALSO BECOMING
SHORTER.

OUTLOOK...
HIGH PRESSURE IS FORECAST TO INFLUENCE THE THE COASTAL WATERS OF NEW
JERSEY AND DELAWARE FROM THURSDAY NIGHT INTO SUNDAY. A FRONTAL
BOUNDARY FROM THE NORTHWEST IS EXPECTED TO ARRIVE ON SUNDAY NIGHT
AND MONDAY. WIND SPEEDS AND WAVE HEIGHTS SHOULD REMAIN BELOW THE
SMALL CRAFT ADVISORY CRITERIA THROUGH THE PERIOD.

&&

.HYDROLOGY...
NO CHANGE WITH OUR THINKING AND RESULTS SO FAR. HEAVY DOWNPOURS
ASSOCIATED WITH THUNDERSTORMS...ESPECIALLY INTO EARLY THIS EVENING
WILL PRODUCE RAPID RUNOFF IN SOME AREAS. THIS SCENARIO BRINGS WITH
IT THE THREAT OF HIGHLY LOCALIZED FLOODING...ESPECIALLY IN URBAN
SETTINGS. RIGHT NOW THIS THREAT DOESNT APPEAR TO BE WIDESPREAD
ENOUGH TO WARRANT A FLASH FLOOD WATCH...BUT GIVEN THE AMOUNT OF
MOISTURE AVAILABLE IN THE ATMOSPHERE...CAN'T RULE OUT ONE OR TWO
ADDITIONAL PROBLEMS OR WARNINGS.

&&

.TIDES/COASTAL FLOODING...
ANOTHER ROUND OF MINOR TIDAL FLOODING WILL LIKELY OCCUR THIS
EVENING/EARLY TONIGHT SINCE WE ARE AT FULL MOON TODAY AND THE
HIGHEST ASTRONOMICAL TIDES OF THIS SPRING TIDE CYCLE WILL OCCUR
WITH THIS HIGH TIDE CYCLE. DEPARTURES HAVE NOT CHANGED MUCH NOR
ARE EXPECTED TO WITH NO REAL CHANGE IN THE SYNOPTIC SCALE PATTERN.
TIDE LEVELS LOOK SIMILAR TO LAST EVENING'S HIGH TIDE CYCLE, A LOW
END MINOR TIDAL FLOODING EVENT. WINDS STILL ARE BLOWING INTO
DELAWARE BAY. SO WE HAVE DECIDED TO ADD A COASTAL FLOOD STATEMENT
UP THE TIDAL DELAWARE RIVER AND SEPARATELY INCLUDED MIDDLESEX
COUNTY IN THE COASTAL FLOOD ADVISORY. TIDES ON CHESAPEAKE BAY ARE
EXPECTED TO REMAIN BELOW STATEMENT OR ADVISORY LEVELS. THE
ASTRONOMICAL SPRING TIDE CYCLE PEAKS WITH THIS HIGH TIDE CYCLE
TONIGHT. THE WINDS ON THURSDAY SHOULD NOT BE ONSHORE AND WHAT
TIDAL FLOODING THERE IS, IF ANY, SHOULD BE LESS THAN TONIGHT'S
HIGH TIDE CYCLE.

&&

.RIP CURRENTS...
MODERATE RISK TODAY WITH A CONTINUED 2-3 FT SWELL AND HIGHER THAN
NORMAL ASTRONOMICAL TIDES ASSOCIATED WITH TODAY'S FULL MOON.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT EDT
     TONIGHT FOR NJZ012>014-020>027.
DE...COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT EDT
     TONIGHT FOR DEZ002>004.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...IOVINO
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...IOVINO
AVIATION...GIGI/IOVINO
MARINE...GIGI/IOVINO
HYDROLOGY...GIGI
TIDES/COASTAL FLOODING...GIGI
RIP CURRENTS...GIGI
Hazardous weather outlook, Aug 1, 4:26 PM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
426 PM EDT WED AUG 1 2012

PAZ054-055-060>062-022030-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
426 PM EDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007>010-022030-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
426 PM EDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHWEST NEW JERSEY.

.DAY ONE...TONIGHT.

LOCALIZED HEAVY RAINFALL IS POSSIBLE INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-PAZ067-070-071-022030-
NEW CASTLE-CHESTER-DELAWARE-PHILADELPHIA-
426 PM EDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AFTERNOON HEAT INDEX VALUES MAY APPROACH 100 ON FRIDAY, SATURDAY
AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ015-017>019-PAZ068-069-022030-
MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-MONTGOMERY-BUCKS-
426 PM EDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

LOCALIZED HEAVY RAINFALL IS POSSIBLE INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AFTERNOON HEAT INDEX VALUES MAY APPROACH 100 ON FRIDAY, SATURDAY
AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-022030-
KENT-INLAND SUSSEX-
426 PM EDT WED AUG 1 2012

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND SOUTHERN
DELAWARE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-015-019-020-022030-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
426 PM EDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012-013-020>023-027-022030-
MIDDLESEX-WESTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
426 PM EDT WED AUG 1 2012

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

ALSO, LOCALIZED HEAVY RAINFALL IS POSSIBLE INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ016-022030-
SALEM-
426 PM EDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-022030-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
426 PM EDT WED AUG 1 2012

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

THERE IS A MODERATE RISK OF RIP CURRENTS.

ALSO, LOCALIZED HEAVY RAINFALL IS POSSIBLE INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-022030-
DELAWARE BEACHES-
426 PM EDT WED AUG 1 2012

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

THERE IS A MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-022030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
426 PM EDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 1, 3:12 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
312 PM EDT WED AUG 1 2012

NJZ007>010-012015-
HUNTERDON NJ-MORRIS NJ-SOMERSET NJ-WARREN NJ-
312 PM EDT WED AUG 1 2012

...A CLUSTER OF STRONG THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
HUNTERDON... MORRIS...SOMERSET AND WARREN COUNTIES...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 14 MILES WEST OF SOMERVILLE...MOVING
NORTH AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR LEBANON...HIGH BRIDGE
AROUND 330 PM...CALIFON...HAMPTON AROUND 345 PM...LONG VALLEY...
CHESTER AROUND 400 PM...BEATTYESTOWN AND HACKETTSTOWN AROUND 415 PM.

AS MUCH AS 2 INCHES OF RAIN COULD FALL WITH SOME OF THESE STORMS.
THIS MUCH RAIN COULD RESULT IN LOCALIZED STREET FLOODING.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4096 7496 4081 7441 4051 7478 4054 7501

HAYES
Special weather statement, Aug 1, 3:35 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 PM EDT WED AUG 1 2012

PAZ068-069-071-012030-
BUCKS PA-MONTGOMERY PA-PHILADELPHIA PA-
335 PM EDT WED AUG 1 2012

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...MONTGOMERY AND
PHILADELPHIA COUNTIES...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF PHILADELPHIA...MOVING
NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR ORELAND...GLENSIDE
AROUND 345 PM...FORT WASHINGTON...AMBLER AROUND 400 PM...MAPLE
GLEN...WILLOW GROVE AROUND 415 PM...HORSHAM AND HATBORO AROUND 430
PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4002 7501 4001 7504 3997 7508 3996 7512
      4009 7542 4028 7526 4010 7489

HAYES
Special weather statement, Aug 1, 4:16 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
416 PM EDT WED AUG 1 2012

NJZ001-PAZ054-055-061-012115-
CARBON PA-LEHIGH PA-MONROE PA-SUSSEX NJ-
416 PM EDT WED AUG 1 2012

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT CARBON...LEHIGH...
MONROE AND SUSSEX COUNTIES...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS 5 MILES EAST OF MOUNT POCONO...MOVING
NORTH AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR CRESCO...TOBYHANNA
AROUND 430 PM...MOUNTAINHOME...MOUNTAINHOME AROUND 445 PM...
CANADENSIS...CRANDON LAKES AROUND 500 PM...SKYTOP AND LAKE IN THE
CLOUDS AROUND 515 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THE STORMS.

LAT...LON 4115 7514 4115 7508 4109 7503 4119 7488
      4114 7481 4108 7495 4109 7497 4104 7503
      4081 7553 4080 7559 4070 7575 4092 7598
      4101 7575 4105 7578 4109 7577 4113 7570
      4113 7564 4124 7551 4126 7513

HAYES
Special weather statement, Aug 1, 4:41 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
441 PM EDT WED AUG 1 2012

NJZ001-012145-
SUSSEX NJ-
441 PM EDT WED AUG 1 2012

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF MONTAGUE...MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR MONTAGUE...HAINESVILLE AROUND 500 PM...
HIGH POINT AROUND 530 PM...SUSSEX AND VERNON VALLEY AROUND 545 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4126 7448 4125 7445 4111 7448 4120 7488
      4124 7487 4129 7484 4135 7476 4136 7469

HAYES
Local storm report, Aug 1, 4:45 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 PM EDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     LIGHTNING        WILDWOOD                38.99N  74.82W
08/01/2012                   CAPE MAY           NJ   TRAINED SPOTTER

            *** 4 INJ *** CLARIFICATION OF EARLIER REPORTS... 4
            TOTAL INJURED FROM LIGHTNING STRIKE ON BEACH

1245 PM     FLASH FLOOD      WILDWOOD                38.99N  74.82W
08/01/2012                   CAPE MAY           NJ   TRAINED SPOTTER

0400 PM     FLASH FLOOD      HILLSBOROUGH            40.48N  74.63W
08/01/2012                   SOMERSET           NJ   EMERGENCY MNGR

            FLASH FLOOD REPORTED ON CAIN DR.

0431 PM     FLASH FLOOD      MILLSTONE               40.50N  74.59W
08/01/2012                   SOMERSET           NJ   EMERGENCY MNGR

            FLOODING REPORTING ON MAIN AND YORKTOWN ROADS

&&

EVENT NUMBER PHI1200591 PHI1200592 PHI1200594 PHI1200593

GAINES
Special weather statement, Aug 1, 4:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
453 PM EDT WED AUG 1 2012

NJZ018-PAZ068-071-012200-
CAMDEN NJ-MONTGOMERY PA-PHILADELPHIA PA-
453 PM EDT WED AUG 1 2012

...A STRONG THUNDERSTORM WILL AFFECT CAMDEN...MONTGOMERY AND
PHILADELPHIA COUNTIES...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF PHILADELPHIA...MOVING NORTH
AT 10 MPH. THE THUNDERSTORM WILL BE NEAR ROCKLEDGE...JENKINTOWN
AROUND 500 PM...ORELAND AROUND 515 PM...NORTHEAST PHILADELPHIA
AROUND 545 PM AND ABINGTON AROUND 600 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4006 7498 4005 7497 4000 7506 3998 7501
      3997 7502 3995 7502 3993 7499 3996 7524
      4012 7519 4014 7502 4012 7496 4009 7495

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 9:51 PM EDTCoastal Flood StatementPHIBurlington, Camden, Gloucester5 hr
Aug 1, 9:24 AM EDTCoastal Flood AdvisoryPHIAtlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more15 hr
Aug 1, 9:44 AM EDTAreal Flood AdvisoryPHICumberland2 hr
Aug 1, 10:48 AM EDTSpecial Weather StatementPHICumberland57 min
Aug 1, 10:59 AM EDTAreal Flood AdvisoryPHICumberland73 min
Aug 1, 12:09 PM EDTAreal Flood AdvisoryPHIMonmouth, Ocean3 hr
Aug 1, 12:48 PM EDTAreal Flood AdvisoryPHICape May107 min
Aug 1, 1:09 PM EDTSpecial Weather StatementPHICape May66 min
Aug 1, 1:16 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Ocean3 hr
Aug 1, 1:45 PM EDTSpecial Weather StatementPHISomerset60 min
Aug 1, 2:12 PM EDTAreal Flood AdvisoryPHIMiddlesex, Morris, Somerset3 hr
Aug 1, 2:27 PM EDTSpecial Weather StatementPHIHunterdon, Mercer63 min
Aug 1, 2:39 PM EDTFlash Flood WarningPHIMiddlesex, Somerset3 hr
Aug 1, 2:47 PM EDTAreal Flood AdvisoryPHIHunterdon, Mercer3 hr
Aug 1, 2:57 PM EDTSpecial Weather StatementPHIOcean63 min
Aug 1, 3:12 PM EDTSpecial Weather StatementPHIHunterdon63 min
Aug 1, 3:25 PM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Somerset3 hr
Aug 1, 3:31 PM EDTCoastal Flood StatementPHIBurlington, Camden, Gloucester, Salem11 hr
Aug 1, 3:51 PM EDTFlash Flood WarningPHIHunterdon, Morris2 hr
Aug 1, 4:11 PM EDTAreal Flood AdvisoryPHIBurlington, Ocean65 min
Aug 1, 4:41 PM EDTSpecial Weather StatementPHISussex64 min
Aug 1, 5:26 PM EDTAreal Flood AdvisoryPHISussex102 min
Aug 1, 5:41 PM EDTSpecial Weather StatementPHICamden, Gloucester64 min
Aug 1, 5:46 PM EDTSevere Thunderstorm WarningPHICamden, Gloucester31 min
Aug 1, 6:16 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester46 min
Jul 31, 8:11 PM EDTSpecial Weather StatementPHIBerks64 min
Jul 31, 9:12 PM EDTSpecial Weather StatementPHIBerks, Lehigh63 min
Aug 1, 1:02 AM EDTSpecial Weather StatementPHIChester58 min
Aug 1, 2:03 PM EDTSpecial Weather StatementPHIChester57 min
Aug 1, 3:03 PM EDTSpecial Weather StatementPHIMonroe57 min
Aug 1, 3:35 PM EDTSpecial Weather StatementPHIPhiladelphia55 min
Aug 1, 4:07 PM EDTFlash Flood WarningPHIBucks, Montgomery3 hr
Aug 1, 4:16 PM EDTSpecial Weather StatementPHICarbon, Monroe59 min
Aug 1, 4:51 PM EDTAreal Flood AdvisoryPHIMonroe36 min
Aug 1, 5:06 PM EDTAreal Flood AdvisoryPHIMontgomery, Philadelphia12 min
Aug 1, 5:09 PM EDTFlash Flood WarningPHIMontgomery, Philadelphia3 hr
Aug 1, 5:22 PM EDTFlash Flood WarningPHIMonroe106 min
Aug 1, 5:34 PM EDTSpecial Weather StatementPHICarbon56 min
Aug 1, 5:43 PM EDTSpecial Weather StatementPHIDelaware, Montgomery62 min
Aug 1, 5:50 PM EDTSpecial Weather StatementPHIMontgomery55 min
Aug 1, 5:53 PM EDTAreal Flood AdvisoryPHICarbon, Monroe100 min
Aug 1, 5:55 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe, Northampton65 min
Aug 1, 6:08 PM EDTFlash Flood WarningPHIChester, Montgomery2 hr
Aug 1, 6:22 PM EDTSpecial Weather StatementPHILehigh53 min
Aug 1, 6:30 PM EDTAreal Flood AdvisoryPHIChester, Delaware64 min
Aug 1, 6:53 PM EDTAreal Flood AdvisoryPHILehigh, Northampton69 min
Aug 1, 6:59 PM EDTSpecial Weather StatementPHINorthampton61 min
Aug 1, 7:32 PM EDTSpecial Weather StatementPHIChester58 min
Aug 1, 7:49 PM EDTAreal Flood AdvisoryPHIChester52 min
Aug 1, 1:18 PM EDTSpecial Weather StatementPHISussex57 min
Aug 1, 1:43 PM EDTAreal Flood AdvisoryPHIKent, New Castle86 min
Aug 1, 1:55 PM EDTAreal Flood AdvisoryPHIKent, Sussex2 hr
Aug 1, 12:13 AM EDTSpecial Weather StatementPHICecil, Kent, Queen Anne's47 min
Aug 1, 1:11 AM EDTSpecial Weather StatementPHIKent, Queen Anne's64 min
Aug 1, 1:17 PM EDTSpecial Weather StatementPHIQueen Anne's58 min

Nearby

Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.